Alert archive / Michigan / Wind Advisories in 2009
Wind Advisory 5, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Sep 27, 2009, 3:44 PM EDT for 17 counties in Michigan. It took effect at Sep 28, 2009, 3:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2009, 3:44 PM EDT (19:44 UTC)
- In effect from
- Sep 28, 2009, 3:00 AM EDT
- Expired
- Sep 28, 2009, 9:56 PM EDT
- In force
- 19 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 271944 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 344 PM EDT SUN SEP 27 2009 ...VERY STRONG WINDS EXPECTED LATE TONIGHT INTO MONDAY EVENING... .A STRONG STORM SYSTEM JUST NORTH OF THE AREA WILL PUSH A COLD FRONT THROUGH THE REGION TONIGHT. VERY STRONG WINDS WILL DEVELOP ALONG AND BEHIND THIS FRONT...AND THEN CONTINUE WELL INTO MONDAY EVENING AS THE STORM SYSTEM SLOWLY TRACKS ALONG THE NORTHERN SHORE OF LAKE HURON. MIZ047>049-053>055-060>063-068>070-075-076-082-083-280345- /O.NEW.KDTX.WI.Y.0005.090928T0700Z-090929T0400Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 344 PM EDT SUN SEP 27 2009 ...WIND ADVISORY IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. A STRONG COLD FRONT WILL RACE INTO THE AREA OVERNIGHT TONIGHT AND PRODUCE A BRIEF PERIOD VERY STRONG WINDS...WITH GUSTS TO 45 MPH OR MORE. AFTER A SMALL LULL AROUND DAWN...WINDS WILL INCREASE DURING MONDAY WITH GUSTS ONCE AGAIN REACHING 45 MPH...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL THEN GRADUALLY DECREASE AFTER MIDNIGHT MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISABLE TO SECURE ANY LOOSE OBJECTS THAT MAY BLOW AWAY EASILY...SUCH AS GARBAGE CANS AND LAWN FURNITURE. && $$ DG
5 follow-up statements
000 WWUS73 KDTX 280138 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 938 PM EDT SUN SEP 27 2009 ...VERY STRONG WINDS EXPECTED LATE TONIGHT INTO MONDAY EVENING... .A STRONG STORM SYSTEM JUST NORTH OF THE AREA WILL PUSH A COLD FRONT THROUGH THE REGION TONIGHT. VERY STRONG WINDS WILL DEVELOP ALONG AND BEHIND THIS FRONT...AND THEN CONTINUE WELL INTO MONDAY EVENING AS THE STORM SYSTEM SLOWLY TRACKS ALONG THE NORTHERN SHORE OF LAKE HURON. MIZ047>049-053>055-060>063-068>070-075-076-082-083-280945- /O.CON.KDTX.WI.Y.0005.090928T0700Z-090929T0400Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 938 PM EDT SUN SEP 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. A STRONG COLD FRONT WILL RACE INTO THE AREA OVERNIGHT TONIGHT AND PRODUCE A BRIEF PERIOD VERY STRONG WINDS...WITH GUSTS TO 45 MPH OR MORE. AFTER A SMALL LULL AROUND DAWN...WINDS WILL INCREASE DURING MONDAY WITH GUSTS ONCE AGAIN REACHING 45 MPH...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL THEN GRADUALLY DECREASE AFTER MIDNIGHT MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISABLE TO SECURE ANY LOOSE OBJECTS THAT MAY BLOW AWAY EASILY...SUCH AS GARBAGE CANS AND LAWN FURNITURE. && $$
000 WWUS73 KDTX 280819 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 419 AM EDT MON SEP 28 2009 ...VERY STRONG WINDS EXPECTED TODAY AND THIS EVENING... .A STRONG STORM SYSTEM ACROSS THE NORTHERN GREAT LAKES WILL PUSH A COLD FRONT THROUGH THE REGION EARLY THIS MORNING. VERY STRONG WINDS WILL DEVELOP BEHIND THIS FRONT...AND THEN CONTINUE WELL INTO THIS EVENING AS THE STORM SYSTEM SLOWLY TRACKS ALONG THE NORTHERN SHORE OF LAKE HURON. MIZ047>049-053>055-060>063-068>070-075-076-082-083-281630- /O.CON.KDTX.WI.Y.0005.000000T0000Z-090929T0400Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 419 AM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A STRONG COLD FRONT WILL RACE THROUGH THE AREA EARLY THIS MORNING. BEHIND THE FRONT...WEST WINDS WILL INCREASE LATER THIS MORNING AND EARLY THIS AFTERNOON WITH GUSTS REACHING 45 MPH...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL THEN GRADUALLY DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISABLE TO SECURE ANY LOOSE OBJECTS THAT MAY BLOW AWAY EASILY...SUCH AS GARBAGE CANS AND LAWN FURNITURE. && $$ KURIMSKI
000 WWUS73 KDTX 281558 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1158 AM EDT MON SEP 28 2009 ...STRONG WINDS EXPECTED THIS AFTERNOON AND THIS EVENING... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES WILL BRING STRONG WINDS TO SOUTHEAST MICHIGAN TODAY. THIS SYSTEM PULLED A COLD FRONT THROUGH THE STATE OVERNIGHT AND WINDS WILL INCREASE INTO THIS AFTERNOON AS COLD AIR CONTINUES TO FILTER OVER THE REGION. WINDS ARE EXPECTED TO PEAK DURING THE LATE AFTERNOON BUT WILL REMAIN STRONG INTO THIS EVENING AS THE LOW PRESSURE SYSTEM SLIDES SOUTH ACROSS LAKE HURON. MIZ047>049-053>055-060>063-068>070-075-076-082-083-290000- /O.CON.KDTX.WI.Y.0005.000000T0000Z-090929T0400Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1158 AM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A STRONG COLD FRONT MOVED THROUGH SOUTHEAST MICHIGAN EARLY THIS MORNING BRINGING MUCH COOLER TEMPERATURES AND GUSTY WINDS. WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH. WINDS WILL REMAIN STRONG INTO THE EVENING BEFORE GRADUALLY DECREASING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISABLE TO SECURE ANY LOOSE OBJECTS THAT MAY BLOW AWAY EASILY...SUCH AS GARBAGE CANS AND LAWN FURNITURE. && $$
000 WWUS73 KDTX 282021 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 421 PM EDT MON SEP 28 2009 ...STRONG GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT DOWNWIND OF LAKE HURON... .A STRONG LOW PRESSURE SYSTEM OVER NORTHERN LAKE HURON WILL MOVE SOUTH ACROSS THE LAKE OVERNIGHT. NORTHERLY WINDS BEHIND THIS SYSTEM WILL CAUSE STRONG WIND GUSTS TO CONTINUE INTO TUESDAY MORNING FOR FAVORED AREAS. WINDS ARE EXPECTED TO DECREASE AND REMAIN BELOW ADVISORY CRITERIA FOR INTERIOR PORTIONS OF SOUTHEAST MICHIGAN...BUT LOCATIONS ADJACENT TO LAKE HURON WILL CONTINUE TO SEE STRONG GUSTS WITH THE WIND ADVISORY REMAINING IN EFFECT INTO TUESDAY MORNING. MIZ047-048-053-060>062-068>070-075-076-082-083-282130- /O.CAN.KDTX.WI.Y.0005.000000T0000Z-090929T0400Z/ MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO... FLINT...LAPEER...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 421 PM EDT MON SEP 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. BREEZY WESTERLY WINDS GUSTING TO BETWEEN 30 AND 35 MPH WILL DECREASE TO 30 MPH OR LESS OVERNIGHT. WINDS WILL CONTINUE TO BE GUSTY BUT WILL REMAIN BELOW ADVISORY CRITERIA...THUS THE ADVISORY HAS BEEN CANCELLED. $$ MIZ049-054-055-063-290430- /O.EXT.KDTX.WI.Y.0005.000000T0000Z-090929T1400Z/ HURON-TUSCOLA-SANILAC-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...PORT HURON 421 PM EDT MON SEP 28 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT TUESDAY. STRONG WESTERLY WINDS WILL CONTINUE ACROSS PORTIONS OF THE THUMB REGION THROUGH TONIGHT. THE STRONGEST WINDS WILL OCCUR LATE TONIGHT AS WINDS SHIFT TO THE NORTH OFF LAKE HURON. WESTERLY WINDS GUSTING TO 35 MPH WILL CONTINUE THIS EVENING...WITH NORTHERLY GUSTS TO 45 MPH POSSIBLE EARLY TUESDAY MORNING. WINDS WILL BE STRONGEST ADJACENT TO THE LAKESHORE WITH LIGHTER WINDS EXPECTED FOR INTERIOR PORTIONS OF THESE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IT IS ALSO ADVISABLE TO SECURE ANY LOOSE OBJECTS THAT MAY BLOW AWAY EASILY...SUCH AS GARBAGE CANS AND LAWN FURNITURE. && $$ CLARK
000 WWUS73 KDTX 290156 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 956 PM EDT MON SEP 28 2009 ...THE STRONG WINDS HAVE DIED DOWN... .STRONG LOW PRESSURE OVER GEORGIAN BAY WILL MOVE EAST INTO CANADA TONIGHT. DESPITE THE STRENGTH OF THIS LOW...COLD AIR NEAR THE GROUND HAS BEEN INHIBITING WIND GUSTS FROM EXCEEDING 35 MPH THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED FOR THE REMAINDER OF COUNTIES IN SOUTHEAST MICHIGAN. MIZ049-054-055-063-290300- /O.CAN.KDTX.WI.Y.0005.000000T0000Z-090929T1400Z/ HURON-TUSCOLA-SANILAC-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...PORT HURON 956 PM EDT MON SEP 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. WEST WINDS OF 15 TO 25 MPH WILL GUST AT TIMES TO 30 MPH TONIGHT. WIND GUSTS ARE NO LONGER EXPECTED TO EXCEED 45 MPH. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Sep 27, 12:45 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 27, 12:45 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1245 PM EDT SUN SEP 27 2009
.AVIATION...
LOW LEVEL WARM ADVECTION AHEAD OF AN APPROACHING COLD FRONT WILL
HELP LIFT AND SCOUR OUT THE LOW CLOUDS WHICH HAVE PLAGUED SOUTHEAST
MICHIGAN THIS MORNING. THUS...LOOKING FOR VFR CONDITIONS LATER
THIS AFTERNOON AND EVENING...INTO THE EARLY MORNING HOURS. A VERY
STRONG COLD FRONT WILL THEN MOVE THROUGH BETWEEN 6-11Z...WITH A
CONVECTIVE LINE OF MVFR SHOWERS AND POSSIBLE THUNDERSTORMS
AFFECTING THE TAF SITES. MVFR SHOWERS AND CEILINGS WILL PERSIST
THROUGH THE DAY ON MONDAY. STRONG WINDS WILL BECOME APPARENT LATE
TONIGHT INTO TOMORROW...WITH SUSTAINED SOUTHWEST WINDS OF 20 TO 30
MPH...ALONG WITH GUSTS TO 45 MPH EXPECTED.
&&
.PREV DISCUSSION...ISSUED 421 AM EDT SUN SEP 27 2009
SHORT TERM...TODAY
SEVERAL ISSUES TO DEAL WITH IN THE SHORT TERM AS PATCHY DENSE FOG
HAS DEVELOPED ACROSS THE AREA OVERNIGHT. DESPITE THE DENSE
FOG...VISIBILITIES HAVE BOUNCED UP AND DOWN QUITE A BIT DURING THE
OVERNIGHT HOURS. WITH THE LACK OF A SOLID AREA OF DENSE FOG
CONSISTENTLY HOLDING VISIBILITIES TO LESS THAN 1/4 OF A MILE WILL
HOLD OFF ON ANY DENSE FOG ADVISORY HEADLINES THIS MORNING AND STICK
WITH THE SPECIAL WEATHER STATEMENTS. THE FOG SHOULD MIX OUT RATHER
QUICKLY AS AN INCREASED PRESSURE GRADIENT BRINGS GUSTY WINDS SHORTLY
AFTER SUNRISE.
WATER VAPOR IMAGERY SHOWS THE LARGE UPPER LEVEL LOW ACROSS THE RED
RIVER VALLEY TAKING AIM FOR THE CENTRAL GREAT LAKES. THE LOW ITSELF
WILL MAKE IT INTO WESTERN ONTARIO TODAY...BRINGING INCREASED
SOUTHWEST WINDS AHEAD OF THE DEEPENING LOW PRESSURE SYSTEM. WITH AN
INCREASED PRESSURE GRADIENT WINDS WILL BECOME BREEZY ACROSS MUCH OF
THE CWA DURING THE DAY AS 925 WINDS REACH 25 KNOTS. DESPITE STEEP
LOW LEVEL LAPSE RATES OF 8-10 CELSIUS/KM TODAY THROUGH 5K FT...A CAP
AROUND 700 MB SHOULD HOLD OFF CONVECTIVE DEVELOPMENT THROUGH THE
AFTERNOON HOURS.
LONG TERM...TONIGHT THROUGH SATURDAY
MORE DOMINANT UPPER LEVEL SUPPORT...ASSOCIATED WITH THE POWERFUL
UPPER LEVEL TROUGH OVER ALBERTA...WILL A CAUSE A MAJOR BUCKLE IN
GEOPOTENTIAL HEIGHTS THIS EVENING. THE DIGGING AND SUBSEQUENT
NEGATIVE TILTING OF THE UPPER LEVEL FEATURE IS INDICATIVE OF A
STRONG MIDLEVEL COLD POOL AND ASSOCIATED TROPOSPHERIC THERMAL
GRADIENT. MODEL GUIDANCE BRINGS THE LEAD EDGE OF THE COLD POOL INTO
CENTRAL WISCONSIN BY 6Z MONDAY...FORMING AN IMPRESSIVE LOW TO
MIDLEVEL COLD FRONT FROM GREEN BAY CLEAR DOWN TO NORTHERN MISSOURI.
THIS ACTION WILL ALLOW FOR BOTH A SURFACE COLD FRONTAL SURGE AND EYE
OPENING 1000-500MB HEIGHT FALLS OVER SOUTHERN LOWER MICHIGAN LATE
TONIGHT. THERE IS AGREEMENT RAPID CYCLOGENESIS WILL YIELD A SURFACE
LOW OF AT LEAST 980MB OVER NORTHERN LAKE HURON MONDAY AFTERNOON.
THERE ARE TWO PUBLIC WEATHER ITEMS OF PRIMARY CONCERN WITH THIS
SYSTEM: THUNDERSTORM POTENTIAL TONIGHT AND MAGNITUDE OF WINDS ON
MONDAY. PATTERN RECOGNITION OF THE DYNAMIC FORCING TONIGHT SUGGESTS
THAT SHALLOW CONVECTIVE POTENTIAL WILL EXIST ALONG THE COLD FRONT AS
THE FEATURE RACES THROUGH LOWER MICHIGAN. STILL SOME QUESTION AS TO
LIKELIHOOD OF THUNDER WITH TIME OF DAY CONSIDERATIONS AND THE
STRENGTH OF CAPPING WITHIN THE 1.5-5.0 KFT LAYER. AT FIRST
GLANCE...THE LATEST MODEL SOUNDINGS ARRIVED MORE SUPPORTIVE OF
THUNDER WITH UPWARDS OF 300 J/KG OF CAPE....EXTREMELY SENSITIVE TO
EARLY MORNING INSOLATION AND AMOUNT OF BOUNDARY LAYER MOISTURE IN
THE WAKE OF FRONTAL PASSAGE. SO...A VERY LOW CONFIDENCE FORECAST AND
HAVE MAINTAINED THE MENTION OF THUNDER. REGARDLESS IF THERE IS
THUNDER OR NOT...THE POTENTIAL EXISTS FOR DAMAGING CONVECTIVE WIND
GUSTS WITH 50 KNOTS IN THE COLUMN BELOW 700MB. GIVEN THE SHORT TIME
WINDOW FOR HIGH WIND CRITERIA...FEEL THIS IS BEST SERVED AS A 0 TO 1
PERIOD CALL. VERY WINDY CONDITIONS WILL CONTINUE THROUGHOUT THE DAY
MONDAY DUE TO STEEPENING LOW LEVEL LAPSE RATES ON COLD AIR ADVECTION
ALONE...AND INCREASING PGF. FOR THIS ISSUANCE...THE FORECASTED WINDS
WILL REMAIN JUST UNDER WIND ADVISORY CRITERIA WITH GUSTS OF UP TO 40
MPH EXPECTED.
LITTLE CHANGES WERE MADE TO THE PRECIPITATION GRIDS FOR THE ENTIRE
EVENT. THE LARGEST TWEAK WAS TO BRING CATEGORICAL MENTION OF SHOWERS
ON MONDAY SOUTHWARD TO THE I69 CORRIDOR GIVEN RESIDUAL MOISTURE AND
DEPTH OF INSTABILITY. HIGH TEMPERATURES WILL LIKELY BE MET EARLY IN
THE DAY...WITH UPPER 50S TO LOWER 60S EXPECTED. COLD CYCLONIC FLOW
AND WRAP AROUND MOISTURE WILL KEEP CLOUDS SOCKED IN ACROSS LOWER
MICHIGAN ON TUESDAY. WITH 850MB TEMPERATURES OF 3-5C...HIGHS ON
TUESDAY WILL STRUGGLE TO REACH 60 FOR ALL AREAS. RAIN CHANCES
DECREASE A BIT WITH A STRENGTHENING INVERSION OFF THE DECK...MOST
AREAS GETTING A LOW CHANCE POP. LOWER MICHIGAN WILL RESIDE ON THE
EASTERLY PERIPHERY OF A SURFACE RIDGE AND NORTHERLY FLOW WHICH WILL
KEEP HIGHS SUBDUED MIDWEEK IN THE 60S.
MARINE...
A VERY STRONG SURFACE CYCLONE IN THE VICINITY OF THE RED RIVER
VALLEY WILL DEEPEN AS IT HEADS INTO WESTERN ONTARIO TODAY...SENDING
A ROBUST COLD FRONT THROUGH LOWER MICHIGAN/LAKE HURON TONIGHT AS THE
LOW MOVES THROUGH THE NORTHERN GREAT LAKES. IT IS POSSIBLE THIS
SURFACE LOW COULD STRENGTHEN TO LESS THAN 980MB ACROSS THE NORTHERN
GREAT LAKES BY MONDAY. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE
IN ADVANCE OF THE COLD FRONT TODAY...HOWEVER THEY ARE EXPECTED TO
STAY JUST BELOW SMALL CRAFT CRITERIA AS THEY GUST TO 20 KNOTS. AS
THE WINDS VEER WESTERLY IN THE WAKE OF THE COLD FRONT TONIGHT VERY
UNSTABLE CONDITIONS ARE EXPECTED. A TIGHT PRESSURE GRADIENT WILL BE
IN PLACE...LEADING TO GALE FORCE CONDITIONS ACROSS ALL MARINE AREAS
ON MONDAY. A SECONDARY COLD FRONT IS ALSO INDICATED FOR MONDAY
NIGHT...LIKELY CAUSING INCLEMENT CONDITIONS WELL INTO TUESDAY. GIVEN
THE HIGH LIKELIHOOD OF GALE FORCE WINDS WILL ISSUE THE GALE WARNING
AT THIS POINT FOR LATE TONIGHT THROUGH MONDAY NIGHT. THERE IS THE
POTENTIAL FOR STORM FORCE WINDS MONDAY AFTERNOON AND MONDAY EVENING
DEPENDING ON THE TRACK AND DEEPNESS OF THE LOW...HOWEVER CONFIDENCE
IS LOW ENOUGH TO LEAVE GALE FORCE WINDS FOR THESE PERIODS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ441-LHZ442-LHZ443-LHZ462-
LHZ463-LHZ464...FROM 6 AM MONDAY TO 1 PM TUESDAY.
GALE WARNING...SAGINAW BAY...FROM 6 AM MONDAY TO 5 AM TUESDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 6 AM MONDAY TO 8 PM MONDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 6 AM MONDAY TO 8 PM MONDAY.
&&
AVIATION.....SF
SHORT TERM...KURIMSKI
LONG TERM....CB
MARINE.......KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Sep 27, 3:30 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 PM EDT SUN SEP 27 2009 MIZ047>049-053>055-060>063-068>070-075-076-082-083-280900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 330 PM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A POWERFUL LOW PRESSURE SYSTEM WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN TONIGHT SENDING A STRONG COLD FRONT THROUGH THE STATE. THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE WEATHER....WITH DAMAGING WIND GUSTS OF UP TO 60 MPH THE PRIMARY THREAT. ANY THUNDERSTORM ACTIVITY WILL TRACK QUICKLY EASTWARD AT UPWARDS OF 60 MPH. A WIND ADVISORY IS IN EFFECT LATE TONIGHT THROUGH TOMORROW EVENING. REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.../NPWDTX/. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY IS IN EFFECT LATE TONIGHT THROUGH TOMORROW EVENING. REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.../NPWDTX/. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 330 PM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS ARE IN EFFECT LATE TONIGHT FOR THE OPEN AND NEARSHORE WATERS OF LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE PRODUCTS.../MWWDTX/.../GLFLH/.../GLFSC/...AND /NSHDTX/ FOR GREATER DETAIL. A POWERFUL LOW PRESSURE SYSTEM WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN TONIGHT SENDING A STRONG COLD FRONT THROUGH THE STATE. THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE WEATHER....WITH WIND GUSTS OF UP TO 50 KNOTS THE PRIMARY THREAT. ANY THUNDERSTORM ACTIVITY WILL TRACK QUICKLY EASTWARD AT UPWARDS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE WARNINGS ARE IN MONDAY FOR THE OPEN AND NEARSHORE WATERS OF LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE PRODUCTS.../MWWDTX/.../GLFLH/.../GLFSC/...AND /NSHDTX/ FOR GREATER DETAIL. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:57 AM EDT | Gale Warning | DTX | 66 hr | |
| Sep 27, 3:25 PM EDT | Low Water Advisory | DTX | 45 hr |
Nearby
Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.